3 years ago I was diagnosed with Hep C contracted from IV drug use. I have been clean for over 4 yrs now but due to herniated discs and spinal stenosis, my doctor has put me on MSContin 30mg 2x daily, Percocet/Acetominophen 325 10 mg 3x daily and Valium 10 mg 3x daily for pain. I go to a county doctor who is not knowledgeable about any of these things. I must see him due to lack of insurance and low income. I wonder if anyone out there would know of the effects this drug combo could have on my liver. I need surgery but with no insurance the meds are all I can do right now. At the time of the Hep C diagnosis I was told that my viral load was so low that he could not even type my Hep C and that I was one of the 10-15% of people who's body automatically rid itself of the disease. I would also like to know with the pain meds if my viral load could go up. I am asymptomatic with the Hep C but the county doctor i go to now has no idea regarding the intracacies of Hep C and acetaminophen. He is aware of the Hep C and drug use but pain became unbearable and it has come down to the pain meds. It boils down to no surgery because of no insurance and no quality of life without pain meds. Again, my big question is are the pain meds making my liver worse. My doctor has not even done a blood test on me in a year since i began taking the pain meds to even check my liver enzymes. Anyone with any answers?
If they couldn't measure your viral load then it's very possible your immune system fought it off and you no longer have the virus, only antibodies and they are harmless. If it's been 3 years since you last had a PCR done then you should have another done when you get a few extra bucks just to make sure.
You're taking a potent cocktail of narcotics with a benzo chaser. Even if you wanted to stop you couldn't do it abruptly because by now you're addicted and you would experience severe withdrawal. Maybe no pain but the quality of your life is compromised when your taking that much pain medication daily. There is no clarity in life when you're going through it in a narcotic bliss. I guess only you know your pain level but with a history of IV drug use I sure as hell wouldn't want to be on opiates. I don't get the oxy and perc combo but if you have liver damage daily Acetaminophen use over a long period of time isn't doing your liver any good. Why don't you just have the doc bump up the oxy as it is much easier on the liver.
Good luck with that, I hope you get straightened out someday.
If the doctor could not find a viral load it sounds like you were exposed to the virus but do not have it. If you don't have it, you don't have it Everything you consume goes through the liver however if you are in pain and need the medicine I would think the benefit outweighs the risk. Good luck and consider that you are very lucky that your body fought off the Hep C as you mentioned there are few people lucky enough to rid the body of the virus. My husband is one as well, he is on pain management and his liver is fine I am sure other people will come along and help out, there are many nice people here on this site
Thanks for all your help. I wanted to clarify one point. I am on Morphine sulfate and Percocet with Acetaminopehn so I don't think bumping up the Perc is the answer. If anything I need to get my meds lowered or get the doctor to write the Percocet without acetaminophen. They do have Percs without acetaminophen. Being an ex heroin user, I know I am addicted to the pain meds and it will be a fight to get off them but I am determined to do so once I can get my back in better shape. Like I said I am just worried that the Percocet I take now is damaging my liver. I am going to see a pain management specialist next month who may be better versed in the intracacies of drug cocktails and what would be less damaging to my liver. I left the drug world and did it on my own with no help from anyone but myself and the strength of my own resolve and feeling very lucky not to have contracted HIV and with my liver intact due to the Hep C virus. i feel God has blessed me in many ways and this pain thing is just another test of my will. Thank you all for your concern and I will let you know how this plays out. I will get a blood test to at least check my liver enzymes and also get epidural injections in my back to cut down on the pain meds if possible. The addiction scares me more than the pain but because I have a job working on my feet all day I must take the medication. I am due to retire at 62 in a year and a half and am just trying to make it until retirement where I don't have to stand.and can sit making the pain less bearable.
You stated you were taking oxycodone and percocet, no mention of morphine sulfate. If you're taking all three I don't even know where to begin other than I didn't say bump up the percocet. I said bump up the oxycodone and eliminate the percocet because of the Tylenol because I don't understand why both are necessary.
I don't know how you manage to work with that amount of medication. I could not function but I suppose the longer you take them, the less effective and the more you need to just get straight. Your world, your pain and good with the management.
Hi I wanted to get back to you as you are right about the tylenol being bad for your liver. I do have Hep C and the doc aid no more than 2000 mg per day though I don't take any., There is an oxycodone that has no tylenol however as Trinity4 said, perhaps the doctor could bump up the other pain medicine and do away with the percocet. I assume you use the percocet for break through pain?....if that is the case there is something called roxicet (sp?) which might help without the tylenol. I wish you a lot of luck and hope that you can talk to a doctor about it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.